MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case inside the lens carton.Viscoelastic was dried on the lens.One haptic was bent in the gusset area.The lens was cleaned with klrp to further evaluate.The bent haptic relaxed into the original position after the removal of the dried viscoelastic.A dimensional inspection (plan view) was conducted.The lens was within the specification per the approved template.A fold test was conducted with folding tweezers.The lens folded and unfolded with no abnormalities observed.Product history records were reviewed and documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint of lens becomes trapped.The lens was returned in a lens case.The associated cartridge was not returned to evaluate.The lens was cleaned and dimensionally tested.The lens met specification per the approved template.A fold test was conducted with the returned lens.The lens folded and unfolded with no abnormalities observed.It is unknown if qualified associated products were used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than halfway inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.It is unknown if adequate viscoelastic was used in the associated cartridge.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens implant procedure at the time of lens implantation, the lens becomes trapped, the surgery was continued without complications with another lens.Additional information has been requested.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21854814
Report Number1119421-2025-01064
Device Sequence Number11942438
Product Code POE
UDI-Device Identifier00380652421201
UDI-Public(01)00380652421201(17)280618(11)230621(10)15670296
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.185
Device Lot Number15670296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexUnknown